MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 4F SL MAX BARRIER PLUS KIT W/GUARDIVA, PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 4F SL MAX BARRIER PLUS KIT W/GUARDIVA, PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the customer that attempt was made to place 3cg sherlock picc line in right basilic vessel.Vessel was accessed with blood return.Micropuncture wire inserted through access needle.Resistance was met and i immediately stopped advancing the wire.Tried to remove the wire and met resistance so stopped and tried to remove the wire and needle together and still could not remove wire.Needle was removed with wire left in place.Ir called to assess patient.Fluoroscopy was used and wire was shown to have looped and there was a knot at end.It was recommended to put dilator over wire to try to straighten out wire.The wire did start coming out and was pulled out by doctor together with the dilator.The wire was shredded and fluoro was taken and a small piece of the wire was retained in the arm.Doctors discussed and agreed wire was not in vessel and will review further.Additional information provided 03/21/2024: it was reported, "no serious harm.A fragment of the wire was left in the patient, but was fixed and did not need removed.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.H3 other text : device not returned for evaulation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged guidewire was confirmed.The product returned for evaluation was one guidewire.The investigation findings are consistent with damage caused by retraction of the guidewire against the bevel of the introducer needle.The returned product sample was evaluated and the guidewire was confirmed to be broken which allowed the outer coil wire to become unraveled.Microscopic examination of the fracture sites revealed the following: ¿ shearing of the wire at the break which was indicative of direct contact with a hard-edged instrument (such as an introducer needle) ¿ narrowing of the wire cross-section near the fracture site, which is a characteristic feature of a strong pull on the wire ¿ the weld tip of the wire was missing and could not be accounted for during the evaluation normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.An examination of the wire structure revealed no potential damage/defect related to manufacture of the product.
 
Event or Problem Description

Brand Name
POWERPICC SOLO 4F SL MAX BARRIER PLUS KIT W/GUARDIVA, PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19028708
Report Number3006260740-2024-01420
Device Sequence Number6992063
Product Code LJS
UDI-Device Identifier00801741154997
UDI-Public(01)00801741154997
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberN/A
Device Catalogue Number1194108D3
Device Lot NumberREHX3506
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown